Advertisement

manuscripta mathematica

, Volume 158, Issue 1–2, pp 21–30 | Cite as

Rigidity of complete minimal submanifolds in a hyperbolic space

  • Hudson Pina de Oliveira
  • Changyu XiaEmail author
Article
  • 64 Downloads

Abstract

In this paper we prove some gap theorem for complete immersed minimal submanifold of dimension no less than six or four, depending on the codimension, in a hyperbolic space \(\mathbb {H}^{n+m}(-1)\). That is, we show that a high dimensional complete immersed minimal submanifold M in \( \mathbb {H}^{n+m}(-1)\), is totally geodesic if the \(L^d\) norm of |A|, for some d, on geodesic balls centered at some point \(p \in M \) has less than quadratic growth and if either \(\sup _{x \in M} |A|^2\) is not too large or the \(L^n\) norm of |A| on M is finite, were, A is the second fundamental form of M.

Mathematics Subject Classification

53C21 53C25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Hypersurfaces with constant mean curvature in spheres: Alencar, H., do Carmo, M.P. Proc. Am. Math. Soc. 120, 1223–1229 (1994)CrossRefGoogle Scholar
  2. 2.
    Almgren Jr., F.J.: some interior regularity theorems for minimal surfaces and an extension of Bernstein’s theorem. Ann. Math. 84, 277–292 (1966)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bombieri, E., De Giorgi, E., Giusti, E.: Minimal cones and the Bernstein problem. Invent. Math. 7, 243–268 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chen, B.Y., Ogiue, K.: On totally real submanifolds. Trans. Am. Math. Soc. 193, 257–266 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cheng, Q.M., Ishikawa, S.: A characterization of the Clifford minimal hypersurfaces. Proc. Am. Math. Soc. 127, 819–828 (1999)CrossRefzbMATHGoogle Scholar
  6. 6.
    Cheng, S.Y., Yau, S.T.: Differential equations on Riemannian manifolds and their geometric applications. Commun. Pure Appl. Math. 28, 333–354 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cheung, L.F., Leung, P.F.: Eigenvalue estimates for submanifolds with bounded mean curvature in the hyperbolic space. Math. Z. 236, 525–530 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chern, S.S., do Carmo, M.P., Kobayashi, S.: Minimal submanifolds of a sphere with second fundamental form of constant length. In: Functional Analysis and Related Fields, pp. 59–75. Springer (1970)Google Scholar
  9. 9.
    Ding, Q., Xin, Y.L.: On Chern’s problem for rigidity of minimal hypersurfaces in the spheres. Adv. Math. 227, 131–145 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    do Carmo, M.P., Peng, C.K.: Stable complete minimal surfaces in \({\mathbb{R}}^3\) are planes. Bull. Am. Soc. Math. 1, 903–906 (1979)CrossRefzbMATHGoogle Scholar
  11. 11.
    do Carmo, M.P., Peng, C.K.: Stable complete minimal hypersurfaces. In: Proc. Beijing Symp. Differential Equations and Differential Geometry, vol. 3, pp. 1349–1358 (1980)Google Scholar
  12. 12.
    Fisher-Colbrie, D., Schoen, R.: The structure of complete minimal surfaces in 3-manifolds with non-negative scalar curvature. Commun. Pure Appl. Math. 33, 199–211 (1980)CrossRefzbMATHGoogle Scholar
  13. 13.
    Fleming, W.H.: On the oriented Plateau problem. Rend. Circ. Math. Palermo 11, 69–90 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fu, H.P.: Bernstein type theorems for complete submanifolds in space forms. Math. Nachr. 208, 236–244 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hoffman, D., Spruck, J.: Sobolev and isoperimetric inequalities for Riemannian submanifolds. Commun. Pure Appl. Math. 27, 715–727 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Li, A., Li, J.: An intrinsic rigidity theorem for minimal submanifolds in a sphere. Arch. Math. 58, 582–594 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Neto, N.M.B., Wang, Q., Xia, C.: Rigidity of complete minimal hypersurfaces in a hyperbolic space. Ann. Acad. Sci. Fenn. Math. 40, 659–668 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Schoen, R., Simon, L.M., Yau, S.T.: Curvature estimates for minimal hypersurfaces. Acta Math. 134, 275–288 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Shen, Y.B., Zhu, X.H.: On stable complete minimal hypersurfaces in \({\mathbb{R}}^{n+1}\). Am. J. Math. 120, 103–116 (1998)CrossRefzbMATHGoogle Scholar
  20. 20.
    Shen, Y.B., Zhu, X.H.: On complete hypersurfaces with constant mean curvature and finite Lp-norm curvature in \({\mathbb{R}}^{n+1}\). Acta Math. Sin. 21, 631–642 (2005). (Engl. Ser.)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Simons, J.: Minimal varieties in Riemannian manifolds. Ann. Math. 2(88), 62–105 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Xia, C., Wang, Q.: Gap theorems for minimal submanifolds of a hyperbolic space. J. Math. Anal. Appl. 436, 983–989 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Xin, Y.L., Yang, L.: Curvature estimates for minimal submanifolds of higher codimension. Chin. Ann. Math. 30B, 379–396 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Xin, Y.L.: Curvature estimates for submanifold with prescribed Gauss image and mean curvature. Calc. Var. Partial Differ. Equ. 37, 385–405 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Xu, H.W.: On closed minimal submanifolds in pinched Riemannian manifolds. Trans. Am. Math. Soc. 347, 1743–1751 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Xu, H.W., Tian, L.: A new pinching theorem for closed hypersurfaces with constant mean curvature in \(S^{n+1}\). Asian J. Math. 15, 611–630 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Xu, H.W., Xu, Z.Y.: The second pinching theorem for hypersurfaces with constant mean curvature in a sphere. Math. Ann. 356, 869–883 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Yang, H.C., Cheng, Q.M.: An estimate of the pinching constant of minimal hypersurfaces with constant scalar curvature in the unit sphere. Manuscr. Math. 84, 89–100 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Yang, H.C., Cheng, Q.M.: Chern’s conjecture on minimal hypersurfaces. Math. Z. 227, 377–390 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Yau, S.T.: Submanifolds with constant mean curvature. Am. J. Math. 96, 346–366 (1974)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Universidade Federal de Mato Grossocampus AraguaiaBarra do Garças-MTBrazil
  2. 2.Universidade de BrasíliaBrasíliaBrazil

Personalised recommendations